Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had food poisoning, loss of appetite, nausea, diarrhoea. Taken Imodium. What is it?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2001
Answered : 441 Questions
Question
diarrhoea
it all started on the 2 March when I ate sushi and I had food poisoning, it lasted for 3 days had the symptoms of loss of appetite nausea and diarrhoea, my bm returned to normal, for a week after that I ate chickpeas curry and had an explosive bm, then bowels returned to normal for a week, after that I had eaten late at night some dried apples with an empty stomach , in the morning I had a normal bm, after that I had a very explosive with pain BM felt better after that but in the toilet I noticed that the apples had not been digested, BM returned to normal for a week, after that I had shrimp cocktail with corn and smoked fish, I had mushy green diarrhoea that lasted for 3 days, having taken Imodium I had days that I had no BM and for 2 days my BM were normal, today I had in the morning a normal BM and in half an hour a mushy BM and late at night an another BM an hour ago I had mushy with watery diarrhoea - had 3 immodium today - having said that I had a lot of carob syrup with hot water and on its own yesterday as I believed it would help regulated my bowels, last week my bowel where green but I did have a lot of green mint tea that was very dark those days the day before and today they were brown in colour and the watery last BM brown with yellow - what could this be
Posted Sun, 28 Apr 2013 in Digestion and Bowels
 
 
Answered by Dr. Abhijit Deshmukh 5 hours later
Hi,

Looks like you are having intermittent diarrhea since almost a month. If it is watery and large volume with central abdominal pain looks like it is small bowel in origin. Possibly an infection (giardia) or bowel inflammation (inflammatory bowel disease) . Taking imodium will just control your symptoms but not the cause.

You need to get your basic blood workup along with stool examination and culture. Also seeing a gastroenterologist will help to determine what is basic cause. You may need to undergo some specialized examination like endoscopies and if required an CAT scan to determine the etiology.

Green stools usually mean bile color due to rapid intestinal transit and usually suggest an small bowel origin diarrhea. Yellow is normal stool color and brown discoloration could be due to diet, drugs you are taking or presence of altered blood in stools.

Hope this answers your query.
Wish you a speedy recovery.


Above answer was peer-reviewed by
 
Follow-up: Had food poisoning, loss of appetite, nausea, diarrhoea. Taken Imodium. What is it? 33 minutes later
thanks dr when I mention brown I mean that they have returned to normal
as they have always been prior to this incident is brown not how a healthy bm should be
 
 
Answered by Dr. Abhijit Deshmukh 23 hours later
Hi,
Thank you for the query.
Brown if dark may suggest blood in stools (melena) though usually it is black in color. If it is light brown then need not worry likely to be normal as you suggested.

Let me know if you need clarifications.

Wish you a healthy life ahead.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor